Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

ebailey24

Help Please!

Recommended Posts

ebailey24

Hello, I'm a 24 yo Type 2 Diabetic! I was diagnosed in 2008! I have been doing fairly well up until about May 31st! I had an Austin bunionectomy and hammertoe correction! For the first few weeks my glucose levels stayed over 200! The past week they have been over 690! I've been admitted to the hospital and had to make multiple trips to the ER! This morning, the doctor stated there was nothing else they can do! The gave up on me! I am taking Levemir and Novolin R but even after my shots my glucometer constantly reads hi and no there is nothing wrong with them! I am also have major issues with migraines, I think bc of my glucose levels but I don't know what to do! I don't eat as a I should as the migraines keep my nauseated! I have a referral to see a diabetes management dr but not until July 17th and also a neurologist some time soon and a follow up with the primary care physician and my podiatrist on the 1st! I am terrified bc my sodium has also been low and both conditions can separately lead to coma and I have them both! The list of medications I take are the two types of insulin listed above, Celebrex,Imitrex injections, firocet, Lortab 10/500 and 10/325, Keflex, Visatril, Phenergan, and Prilosec! I'm wondering if this has anything to do with the huge spike! I have been given insulin, daludid, morphine, and insulin at the hospital! Has this ever happened to anyone! Does anyone have any advice! I don't want to go into a coma! My glucose has been over 500 since 10am! Help please!

Share this post


Link to post
Share on other sites
Sneezer

First of all, you do not give us information on how much Levemir you take and when. You also do not say how much Novolin R you take and when. This makes it difficult for us to fully understand your situation.

 

Secondly, any pain ( the migraines) and any medical propcedures (the foot surgeries) will individually cause your blood sugars to rise. Couple that with the stress you are likely under with all this going on, you have three strikes against you.

 

I do not have a medical degree but can suggest you consider a couple things. Based on my experience with pain and with medical procedures, sinus infections etc, I have to increase the basal insulin I take during recovery. If you have not increased your Levemir, your basal insulin may be too low for your current situation. But we would have to be careful not to take too much and go low. I also learned that I have to adjust the amount of fast acting insulin I take to cover the carbohydrates I eat and the amount I take to correct for high blood sugars. You may need to look at what your insulin to carb ratio is and your correction factor is. These may need a temporary adjustment.

Share this post


Link to post
Share on other sites
patricia52

I agree with Sneezer. Increase your basal gradually until you attain and maintain a safe fasting. Also increase you fast acting until you recover. Good luck.

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.